Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 359, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 3, 2005, 1:33 AM CDT for Kidder County, Stutsman County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2005, 1:33 AM CDT (06:33 UTC)
- Expired
- Sep 3, 2005, 2:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Kidder County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 030633 SVRBIS NDC043-093-030730- /O.NEW.KBIS.SV.W.0359.050903T0633Z-050903T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 133 AM CDT SAT SEP 3 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA WESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 230 AM CDT * AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CRYSTAL SPRINGS...OR ABOUT 38 MILES WEST OF JAMESTOWN...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF MEDINA AROUND 155 AM CDT WOODWORTH AROUND 230 AM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4716 9975 4671 9943 4669 9887 4727 9934 $$ ABELING
2 follow-up statements
000 WWUS53 KBIS 030655 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 153 AM CDT SAT SEP 3 2005 NDC043-093-030730- /O.CON.KBIS.SV.W.0359.000000T0000Z-050903T0730Z/ STUTSMAN ND-KIDDER ND- 153 AM CDT SAT SEP 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 AM CDT FOR EASTERN KIDDER AND WESTERN STUTSMAN COUNTIES... AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CRYSTAL SPRINGS...OR ABOUT 37 MILES WEST OF JAMESTOWN...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF MEDINA AROUND 230 AM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. THE STORM IS MOVING OVER INTERSTATE 94 BETWEEN TAPPEN AND MEDINA. VERY HEAVY RAIN WILL MAKE TRAVEL HAZARDOUS. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4716 9975 4671 9943 4669 9887 4727 9934 $$ ABELING
000 WWUS53 KBIS 030733 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 231 AM CDT SAT SEP 3 2005 NDC043-093-030741- /O.EXP.KBIS.SV.W.0359.000000T0000Z-050903T0730Z/ STUTSMAN ND-KIDDER ND- 231 AM CDT SAT SEP 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIDDER AND WESTERN STUTSMAN COUNTIES EXPIRED AT 230 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. HOWEVER...THE STORMS WILL CONTINUE TO PRODUCE HEAVY RAIN AS THEY ARE SLOW MOVING. THOSE IN EASTERN KIDDER AND WESTERN STUTSMAN SHOULD BE AWARE OF THE HEAVY RAIN POTENTIAL. LAT...LON 4716 9975 4671 9943 4669 9887 4727 9934 $$ ABELING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:30 PM CDT, 11 hours 3 minutes earlier.
Area forecast discussion, Sep 2, 2:30 PM CDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT FRI SEP 2 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A DIRTY UPPER RIDGE IS IN PLACE OVER WESTERN ND. SHOWERS AND THUNDERSTORMS IN SOUTH CENTRAL ND ARE MOVING SLOWLY EAST AND ALSO EXPANDING NORTHWARD LATE THIS AFTERNOON. THEY ARE LIKELY TO CONTINUE THROUGH THE EARLY EVENING. THE RIDGE WILL MOVE EAST SATURDAY AND THE UPPER FLOW WILL BE SOUTHEAST BY SUNDAY MORNING. A FRONTAL SYSTEM WILL THEN ENTER WESTERN ND SUNDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION SUNDAY NIGHT AND MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... CHANGES WERE MADE TO THE FORECAST TO ACCOMODATE A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA THURSDAY AND FRIDAY. WINDS WERE SHIFTED TO THE NORTHWEST BEHIND THE FRONT. AN AREA OF SHOWERS AND THUNDERSTORMS WAS ALSO ADDED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM
Hazardous weather outlook, Sep 2, 4:48 AM CDT, 20 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT FRI SEP 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
In the hours before
Local storm report, Sep 2, 7:55 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT FRI SEP 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 14 SE BOWMAN 46.04N 103.19W
09/02/2005 1.75 INCH BOWMAN ND TRAINED SPOTTER
&&
SWICHELocal storm report, Sep 2, 8:50 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT FRI SEP 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 9 S SCRANTON 46.02N 103.14W
09/02/2005 1.00 INCH BOWMAN ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 57 min |
| Sep 2, 8:32 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 43 min |
| Sep 3, 3:40 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Sep 3, 3:49 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 56 min |
| Sep 3, 4:11 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 64 min |
| Sep 3, 4:23 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 67 min |
| Sep 3, 5:12 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 33 min |
| Sep 3, 5:34 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.